Alert archive / Alabama / Flash Flood Warnings in 2005

Flash Flood Warning 23, NWS Huntsville, AL

July 14, 2005Cullman County, Alabama

NWS Huntsville, AL issued this flash flood warning at Jul 14, 2005, 6:44 PM CDT for Cullman County, Alabama. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2005, 6:44 PM CDT (23:44 UTC)
Expired
Jul 14, 2005, 9:45 PM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Cullman County, AL

The radar

The Birmingham radar (KBMX), 96 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 8:50 PM CDTFLASH FLOOD1 E Wilburn, ALFLOODING REPORTED ON CULLMAN COUNTY ROAD 30 NEAR THE BUG TUSSLE COMMUNITY.
Jul 14, 8:50 PM CDTFLASH FLOOD3 Sw Wilburn, ALCULLMAN COUNTY ROAD 36 COVERED BY WATER IN SOUTHWESTERN CULLMAN COUNTY.
Jul 14, 8:50 PM CDTFLASH FLOOD4 Sw Jones Chapel, ALFLASH FLOODING TOOK OUT A BRIDGE ON COUNTY ROAD 985 SOUTHWEST OF JONES CHAPEL.
Jul 14, 8:50 PM CDTFLASH FLOODSw Wilburn, ALALABAMA STATE HIGHWAY 69 COVERED BY WATER NEAR THE BUG TUSSLE COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 126 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1431 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 142346
FFWHUN
ALC043-150245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
644 PM CDT THU JUL 14 2005

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CULLMAN COUNTY IN NORTH CENTRAL ALABAMA

* UNTIL 945 PM CDT

* AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN CONTINUING ACROSS CULLMAN COUNTY. RAINFALL AMOUNTS 
OF THREE TO FOUR INCHES HAVE OCCURRED NEAR THE JONES CHAPEL 
COMMUNITY...AND FLASH FLOODING HAS BEEN REPORTED IN THIS AREA. 
ALSO...RAINFALL OF TWO TO THREE INCHES HAS OCCURRED THIS EVENING 
BOTH JUST SOUTH OF HOLLY POND AND IN THE WILBURN AND BUG TUSSLE 
COMMUNITIES. THIS COULD CAUSE FLASH FLOODING IN AND NEAR HIGHWAY 69 
AND HIGHWAY 91. 

* SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...  
CULLMAN...JONES CHAPEL...CRANE HILL...GOOD HOPE...HOLLY POND...
ARKADELPHIA...HANCEVILLE...GARDEN CITY...COLONY...WILBURN...DODGE 
CITY...AND LEWIS SMITH LAKE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY AWARE IN THE HILLY TERRAIN OF SOUTHERN CULLMAN COUNTY 
OF STANDING WATER. HYDROPLANING IS A SERIOUS THREAT FOR DRIVERS

LAT...LON 3387 8714 3385 8695 3395 8660 3430 8651
      3430 8712

$$

JE/23
3 follow-up statements
000 
WGUS74 KHUN 150044
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
743 PM CDT THU JUL 14 2005

ALC043-150245-
CULLMAN AL-
743 PM CDT THU JUL 14 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 945 PM CDT FOR CULLMAN
COUNTY...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAINFALL RATES HAD LESSENED SIGNIFICANTLY OVER CULLMAN 
COUNTY...ALTHOUGH VIRTUALLY THE ENTIRE COUNTY WAS SEEING LIGHT TO 
OCCASIONALLY MODERATE RAIN. RUNOFF PROBLEMS WILL CONTINUE THROUGH 
THE REMAINDER OF THE WARNING PERIOD.

LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
  HANCEVILLE...GOOD HOPE AND CULLMAN

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3387 8714 3385 8695 3395 8660 3430 8651
      3430 8712

$$

JE/23
000 
WGUS74 KHUN 150108
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
808 PM CDT THU JUL 14 2005

ALC043-150245-
CULLMAN AL-
808 PM CDT THU JUL 14 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 945 PM CDT FOR CULLMAN
COUNTY...

AT 800 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN 
THE JONES CHAPEL COMMUNITY. FOR THE MOST PART...RAIN HAS BECOME JUST 
A LARGE AREA OF LIGHT TO MODERATE RAIN BUT RAINFALL OF A TENTH OF AN 
INCH PER HOUR IS STILL EXPECTED. THIS WILL CAUSE RUNOFF TO TAKE 
LONGER TO OCCUR...AND KEEP FLOODING PROBLEMS GOING THROUGH THE 
REMAINDER OF THE WARNING PERIOD.

OFFICIALS ARE BLOCKING ROADS IN THE JONES CHAPEL COMMUNITY. DO NOT 
DRIVE AROUND A BARRICADE IF YOU ENCOUNTER WATER OVER A ROADWAY... 
TURN AROUND...DONT DROWN. IT IS DIFFICULT...ESPECIALLY AT NIGHT... 
TO JUDGE THE WATERS DEPTH. DONT TAKE A CHANCE

LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...  
   GARDEN CITY...JONES CHAPEL...HANCEVILLE...GOOD HOPE AND CULLMAN

LAT...LON 3387 8714 3385 8695 3395 8660 3430 8651
      3430 8712

$$

JE/23
000 
WGUS74 KHUN 150156
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
856 PM CDT THU JUL 14 2005

ALC043-150245-
CULLMAN AL-
856 PM CDT THU JUL 14 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 945 PM CDT FOR CULLMAN
COUNTY...

AT 850 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING AND FLOODING CONTINUING OVER WESTERN AND SOUTHERN CULLMAN 
COUNTY. A BRIDGE WAS REPORTED OUT ON CULLMAN COUNTY ROAD 985...ABOUT 
5 MILES SOUTHWEST OF JONES CHAPEL. PORTIONS OF ALABAMA HIGHWAY 69 
NEAR BUG TUSSLE...AND CULLMAN COUNTY ROAD 36 NEAR SMITH DAM...WERE 
UNDERWATER. AND FLOODING WAS REPORTED ON CULLMAN COUNTY ROAD 30 NEAR 
THE BUG TUSSLE COMMUNITY...WITH ANOTHER BRIDGE POSSIBLY OUT.

ONLY LIGHT TO MODERATE RAIN REMAINS OVER CULLMAN COUNTY...BUT THE 
RUNOFF FROM EARLIER RAINS WILL CONTINUE. IT IS LIKELY THAT A 
COUNTYWIDE FLOOD WARNING WILL BE ISSUED AT THE EXPIRATION OF THE 
FLASH FLOOD WARNING...AS FLOOD WATERS CONTINUE TO RECEDE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF YOU SEE WATER OVER A ROADWAY...TURN 
AROUND...DONT DROWN

TO REPORT FLOODING...HAVE YOUR EMERGENCY MANAGEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HUNTSVILLE.

LAT...LON 3387 8714 3385 8695 3395 8660 3430 8651
      3430 8712

$$

JE/23

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:26 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 14, 2:26 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
226 PM CDT THU JUL 14 2005

.DISCUSSION...
IT APPEARS DIFFERENTIAL HEATING HAS ONCE AGAIN SPURRED EARLY
CONVECTIVE DEVELOPMENT WHICH HAS NOW PROPOGATED S OF THE TN RIVER.
COLD POOL/OUTFLOW SEEMS TO BE DRIVING ITS SEWD PROGRESS AS MEAN
FLOW IS WESTERLY. ITS A GOOD THING HOWEVER...AS HEAT INDICES WERE
REACHING NEAR 100 SE OF THE STORMS. SBCAPES WERE ALSO REACHING
AROUND THEIR EXPECTATIONS...2500-3000 J/KG AND PERHAP LOCALLY
HIGHER WHERE DEW POINTS REACHED 76F. VIS IMAGERY SHOWS FURTHER
DEVELOPMENT TO THE W INTO NORTHERN MS. THE ETA12 HAS THIS PEGGED
PRETTY WELL...WHICH WOULD PLACE OUR CWA/HSA IN LINE FOR TSRA AND
POTENTIAL HEAVY RAIN INTO THE EVENING HOURS. WINDEX VALUES ARE
MARGINAL...BUT STILL COULD SEE AN ISOLATED DOWNBURST...WITH
HIGHEST THREAT IN OUR SW COUNTIES. WELL STICK WITH 50 POPS THIS
EVENING...BUT REASSESS RADAR/SAT JUST BEFORE PRESS TIME.

THE CIRCULATION...FORMERLY KNOWN AS DENNIS...CONTINUES TO DROP SE
INTO MIDDLE KY WITH ANOTHER SPOKE OF CONVECTION THROUGH SOUTHERN
MO. I SUSPECT THAT THIS CIRCULATION WILL CONTINUE TO EVOLVE INTO
THE LONGER WAVE TROF THAT IS SITUATED SW INTO TX. THIS WILL BACK
LOW LEVEL WINDS TO THE SW TONIGHT AND POTENTIALLY HANG THE
RESULTING OUTFLOW BOUNDARY ACROSS THE TN VALLEY ON FRIDAY. THE
MODELS BLANKET QPF ON FRIDAY IS PROBABLY A BIT OVER DONE...AS WITH
CLOUD COVER...AND POPS. THE MEX HAS A 100 POP FOR WHAT THATS
WORTH IN THE SHORT TERM. THAT BEING SAID...I AM GOING WITH THE
THOUGHT THAT THIS OUTFLOW BOUNDARY SHOULD FLARE UP IN OUR AREA
AGAIN BY MIDDAY ON FRIDAY...THUS WELL KEEP 50 POPS ON FRIDAY.

OVERALL...FEW CHANGES MADE TO THE FORECAST AS WE WILL HEAD INTO A
SUMMERTIME PATTERN. THE BERMUDA HIGH WILL BECOME MORE DOMINANT IN
THE SE...WITH STRONGER RIDGING BY SUNDAY. I HAVE BEGUN TO LOWER
POPS SLIGHTLY ON SUNDAY...WITH A DIURNAL OSCILLATION IN CONVECTIVE
CHANCES STILL LOOKING GOOD. TEMPS SHOULD EVENTUALLY CLIMB INTO THE
LOWER 90S LATE NEXT WEEK...AND DEPENDING ON HOW WIDESPREAD RAIN IS
THE NEXT COUPLE OF DAYS...DEW POINTS MAY REACH THE MID 70S. FOR
NOW...MAINTAINED LOWER 70S.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    72  87  71  87 /  20  50  50  40
SHOALS        72  86  72  87 /  20  50  50  40
CULLMAN       72  86  71  88 /  20  50  50  40
FAYETTEVILLE  72  86  71  87 /  20  50  50  40
FT PAYNE      71  84  67  85 /  20  50  50  40

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KULA
Hazardous weather outlook, Jul 14, 5:55 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
555 PM CDT THU JUL 14 2005

ALZ001>010-016-TNZ076-096-097-151000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
555 PM CDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(THROUGH TONIGHT)...

A MOISTURE RICH AIR MASS REMAINS OVER THE TENNESSEE VALLEY. HIGH
AMOUNT OF MOISTURE...COMBINED WITH WEAK UPPER LEVEL DISTURBANCES
MOVING AROUND AN UPPER LEVEL LOW CENTERED OVER THE OHIO VALLEY...WILL
KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH TONIGHT.

A FEW STRONG THUNDERSTORMS THROUGH THE EARLY EVENING WILL BE CAPABLE
OF PRODUCING STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN A POSSIBILITY
THROUGH THE REST OF THE WORK WEEK...MAINLY DURING THE AFTERNOON
AND EVENING HOURS. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WILL
CONTINUE TO BE THE MAIN THREATS WITH ANY STRONGER STORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.

RSB

In the hours before

Special weather statement, Jul 14, 12:50 PM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1250 PM CDT THU JUL 14 2005

ALZ007-141815-
MORGAN-
1250 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 115 PM CDT...

AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM JUST ACROSS THE TENNESSEE RIVER FROM
TRIANA...OR 12 MILES SOUTH OF MADISON...MOVING EAST AT 15 MPH.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM
INCLUDE...SOMERVILLE...VALHERMOSO SPRINGS...LACEY SPRINGS.

ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF
HARTSELLE...ALSO MOVING EAST AT 15 MPH. LOCATIONS IN OR NEAR THE
PATH OF THIS STORM INCLUDE FLORETTE.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Special weather statement, Jul 14, 1:15 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
115 PM CDT THU JUL 14 2005

ALZ006>008-141900-
MADISON-MARSHALL-MORGAN-
115 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ALERT FOR MORGAN...SOUTHEAST MADISON...AND
NORTHERN MARSHALL COUNTIES UNTIL 2 PM CDT...

AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MORGAN CITY...OR 13 MILES SOUTHEAST OF
REDSTONE ARSENAL...MOVING EAST AT 25 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...MORGAN CITY...OWENS
CROSSROADS...HEBRON...GRANT...AND COLUMBUS CITY.
HOWEVER...ADDITIONAL STRONG THUNDERSTORMS ARE LOCATED THROUGHOUT
MORGAN COUNTY AND EASTERN MADISON COUNTY.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

27
Special weather statement, Jul 14, 2:03 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
203 PM CDT THU JUL 14 2005

ALZ003-141930-
FRANKLIN AL-
203 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 230 PM CDT...

AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELGREEN...OR 8 MILES WEST OF
RUSSELLVILLE...MOVING EAST AT 20 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELGREEN...
ROCKWOOD...ISBELL...RUSSELLVILLE...PLEASANT RIDGE...AND THARPTOWN.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

27
Special weather statement, Jul 14, 3:18 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
318 PM CDT THU JUL 14 2005

ALZ016-142100-
CULLMAN-
318 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 4 PM...

AT 315 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR CULLMAN...MOVING EAST AT 25 MPH. OTHER STRONG STORMS WERE IN
FAR NORTHEAST AND SOUTHERN CULLMAN COUNTY...ALSO MOVING EAST.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PHELAN.
  HANCEVILLE.
  WALTER.
  HOLLY POND.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

KULA
Special weather statement, Jul 14, 3:22 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
322 PM CDT THU JUL 14 2005

ALZ003-142100-
FRANKLIN-
322 PM CDT THU JUL 14 2005

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 4 PM...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED BAY...MOVING SOUTHEAST AT 5 TO 10 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM. PONDING OF WATER MAY OCCUR
QUICKLY ON AREA ROADS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RED BAY.
  VINA.
  ATWOOD.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:49 PM CDTFlash Flood WarningHUNCullman3 hr

Nearby

Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.